zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Diffusion approximations for open queueing networks with service interruptions. (English) Zbl 0783.60088
The paper establishes heavy-traffic limit theorems for open single class queueing networks with service interruptions. In addition to an unlimited waiting space and the first-come first-served service discipline, each station has a single server which is alternatively up and down. When a station is down, service stops but arrivals continue, when a station comes up, service resumes where it left off. It is allowed the availability of these servers to depend on the basic arrival, service and routing variables. In particular the authors require that a joint functional central limit theorem (FCLT) holds for all the basic processes. The authors consider two different treatments of the service interruptions. The standard treatment is based on fixed up and down times which leads to a long-run proportion of up time $v\sb j$ at each station $j$ with $0<v\sb j<1$ and FCLT for cumulative up time at each station after translation. In this case the authors obtain a limiting Brownian motion just as without disruptions. The second treatment allows the up and down times to become longer as the system enters heavy traffic. In particular the authors make the traffic intensities in the $n$-th system of order $1-n\sp{-1/2}$. Then they let the up times be of order $n$ and the down times be of order $\sqrt n$. Asymptotically, the long-run proportion of time each station is up is 1 but nevertheless the down times have a significant impact. In this case they establish convergence in the Skorokhod $M\sb 1$ topology to a multidimensional reflection of multidimensional Brownian motion plus a multidimensional jump process.

60K20Applications of Markov renewal processes
60K25Queueing theory
Full Text: DOI
[1] S. Asmussen, The heavy traffic limit of a class of Markovian queueing models, Oper. Res. Lett. 6 (1988) 301-306. · Zbl 0632.60065 · doi:10.1016/0167-6377(87)90048-4
[2] P. Billingsley,Convergence of Probability Measures (Wiley, New York, 1968). · Zbl 0172.21201
[3] D.Y. Burman, Approximations for a service system with interruptions, AT&T Bell Laboratories, Murray Hill, NJ (1987).
[4] H. Chen and A. Mandelbaum, Leontief systems, RBV’s and RBM’s, in:Proc. Imperial College Workshop on Applied Stochastic Processes, eds. M.H.A. Davis and R.J. Elliot (Gordon and Breach, London, 1991). · Zbl 0729.90021
[5] H. Chen and A. Mandelbaum, Discrete flow networks: bottleneck analysis and fluid approximation, Math. Oper. Res. 16 (1991) 408-446. · Zbl 0735.60095 · doi:10.1287/moor.16.2.408
[6] H. Chen and A. Mandelbaum, Discrete flow networks: diffusion approximations and bottlenecks, Ann. Prob., 19 (1991) 1463-1519. · Zbl 0757.60094 · doi:10.1214/aop/1176990220
[7] H. Chen and A. Mandelbaum, Strong approximations for open queueing networks, in preparation.
[8] E.G. Coffman, Jr., and M.I. Reiman, Diffusion approximations for computer communication systems, in:Mathematical Computer Performance and Reliability, eds. G. Iazeolla, P.J. Courtois and A. Hordijk (Elsevier, Amsterdam, 1984) pp. 33-53.
[9] P. Dupuis and H. Ishii, On when the solution to the Skorohod problem is Lipschitz continuous, with applications, Department of Mathematics and Statistics, University of Massachusetts, Amherst (1989).
[10] W. Feller,An Introduction to Probability Theory and its Applications, Vol. II, 2nd ed. (Wiley, New York, 1971). · Zbl 0219.60003
[11] K.W. Fendick, V.R. Saksena and W. Whitt, Dependence in packet queues, IEEE Trans. Commun. 37 (1989) 1173-1183. · doi:10.1109/26.46511
[12] M.J. Fischer, An approximation for queueing systems with interruptions, Manag. Sci. 24 (1977) 338-344. · Zbl 0374.60134 · doi:10.1287/mnsc.24.3.338
[13] P.W. Glynn and W. Whitt, A central-limit-theorem version ofL = ?W, Queueing Systems 2 (1986) 191-215. · Zbl 0676.60088 · doi:10.1007/BF01536188
[14] P.W. Glynn and W. Whitt, Ordinary CLT and WLLN versions ofL = ?W, Math. Oper. Res. 13 (1988) 674-692. · Zbl 0685.90043 · doi:10.1287/moor.13.4.674
[15] P.W. Glynn and W. Whitt, Departures from many queues in series, Ann. Appl. Prob. 1 (1991) 546-572. · Zbl 0749.60090 · doi:10.1214/aoap/1177005838
[16] J.M. Harrison, Brownian models of queueing networks with heterogenous customer populations, in:Stochastic Differential Systems, Stochastic Control Theory and Applications, eds. W. Fleming and P.L. Lions (Springer, New York, 1988) pp. 147-186.
[17] J.M. Harrison and M.I. Reiman, Reflected Brownian motion on an orthant, Ann. Prob. 9 (1981) 302-308. · Zbl 0462.60073 · doi:10.1214/aop/1176994471
[18] J.M. Harrison and R.J. Williams, Multidimensional reflected Brownian motions having exponential stationary distributions, Ann. Prob. 15 (1987) 115-137. · Zbl 0615.60072 · doi:10.1214/aop/1176992259
[19] J.M. Harrison and R.J. Williams, Brownian models of open queueing networks with homogeneous customer populations, Stochastics 22 (1987) 77-115. · Zbl 0632.60095
[20] L. Horvath, Strong approximation of open queueing networks, Math. Oper. Res. 17 (1992) 487-508. · Zbl 0758.60099 · doi:10.1287/moor.17.2.487
[21] D.P. Johnson, Diffusion approximations for optimal filtering of jump processes and for queueing networks, Ph.D. Dissertation, Department of Mathematics, The University of Wisconsin, Madison (1983).
[22] O. Kella and W. Whitt, Diffusion approximations for queues with server vacations, Adv. Appl. Prob. 22 (1990) 706-729. · Zbl 0713.60101 · doi:10.2307/1427465
[23] A. Mandelbaum, The dynamic complementarity problem, Graduate School of Business, Stanford University (1989).
[24] J.L. Pomarede, A unified approach via graphs to Skorohod’s topologies on the function spaceD, Ph.D. Dissertation, Department of Statistics, Yale University (1976).
[25] M.I. Reiman, Open queueing networks in heavy traffic, Math. Oper. Res. 9 (1984) 441-458. · Zbl 0549.90043 · doi:10.1287/moor.9.3.441
[26] A.V. Skorohod, Limit theorems for stochastic processes, Theor. Prob. Appl. 1 (1956) 261-290. · doi:10.1137/1101022
[27] W. Whitt, Weak convergence theorems for queues in heavy traffic, Ph.D. Dissertation, Cornell University (1968).
[28] W. Whitt, Preservation of rates of convergence under mappings, Z. Wahrscheinlichkeitstheorie verw. Gebiete 29 (1974) 39-44. · Zbl 0268.60004 · doi:10.1007/BF00533185
[29] W. Whitt, The continuity of queues, Adv. Appl. Prob. 6 (1974) 175-183. · Zbl 0278.60073 · doi:10.2307/1426213
[30] W. Whitt, Some useful functions for functional limit theorems, Math. Oper. Res. 5 (1980) 67-85. · Zbl 0428.60010 · doi:10.1287/moor.5.1.67